To cite this record: http://ddd.uab.cat/record/157
Duality theorem for a generalized Fermat-Weber problem
Kaplan, Wilfred
Yang, Wei H.

Date: 1997
Abstract: The classical Fermat-Weber problem is to minimize the sum of the distances from a point in a plane to k given points in the plane. This problem was generalized by Witzgall to n-dimensional space and to allow for a general norm, not necessarily symmetric; he found a dual for this problem. The authors generalize this result further by proving a duality theorem which includes as special cases a great variety of choices of norms in the terms of the Fermat-Weber sum. The theorem is proved by applying a general duality theorem of Rockafellar. As applications, a dual is found for the multi-facility location problem and a nonlinear dual is obtained for a linear programming problem with a priori bounds for the variables. When the norms concerned are continuously differentiable, formulas are obtained for retrieving the solution for each primal problem from the solution of its dual. .
Language: Anglès.
Document: Article ; recerca ; article ; publishedVersion
Subject: Fermat-Weber problem ; Facility location ; Optimization ; Duality
Published in: Mathematical Programming, vol. 76 n. 2 (1997) p. 285-297, ISSN 0025-5610



13 p, 616.7 KB
 UAB restricted access

The record appears in these collections:
Articles > Published articles

 Record created 2006-03-13, last modified 2014-06-14



   Favorit i Compartir
QR image